since Tramadol is addictive for some people does this also mean that this med can be abused and cause a high? was just driving this morning and this question came to mind. I've never used the stuff so i don't know the effects on euphoria (but i do know alot about how it works)
Does tramadol cause a high if abused?
Question posted by Psychmajor on 14 Jan 2010
Last updated on 22 October 2021 by wfb1983
This question has also been asked and answered here: Can tramadol get you high like opiates?
At one point in my life I took tramadol for 15 years straight I was given 100 a month before I stopped taking them I was taking 25 to 30 at a time so my script would last me like 2 days and then I would find people who would sell them and I would buy them and eventually I realized that I was in a bad place and I stopped taking them and only take nothing stronger than Tylenol or ibuprofen but I can honestly say even when taking them in large amounts I never felt high but I was dependent on them and if I didn’t have them it was not good but luckily I am passed that now I am only speaking from my experience everyone is different and out bodies react in different ways I hope this was helpful god bless everyone
no i don't get a high from It and I take 2- 50 mg pills in a.m. and 2 more at 4pm .
I started taking Tramadol (100mg tablets) a few weeks back and didn't notice anything. HOWEVER!!! Comin off them was difficult I felt sick and in pain all the time it was the worst. I'm sticking to 1 100mg tab a day and leaving it at that. Don't start taking more than 100mg
Yes Tramadol Can Give You A High But You Need To Take 4 To 6 In Stretched Periods Like Every Other 3 Days.Its A Downer And Makes You Want To Clean. Heard Of People Having A Siezure But Ive Never Seen It Yet.
no tramadol doesnt cause a high. i used to take pain pills for the high and it worked until i found i have degenerative spine disease and arthritis in my hips, if you have real pain in your body you dont get the high you only get the pain relief from them. i never did get any sort of high from tramadol.
Yes it can! I'm almost 16 and an addict I've been clean for three proud months and this was my drugs of choice! But I had to take atleast 8, 50 mg and I weigh 125 (NOT safe) please don't start and of you already have get help.. You may think you have it under cont but in reality you dont
I was prescribed 50 mg every 4-6 hours which is extremely low dose considering I used to take 12-14 Vicodins or 3-4 of the 10 mg Percocets at a time. So I have a very high tolerance. Plus some medications like Vicodin don't really work on me to control my shoulder and neck pain. I started out taking 100 mg of Tramadol and still had pain, so then I tried 200 mg and still had the same amount of pain. Then I decided to try and take 700 mg after reading about the high feeling you can get from Tramadol and I felt nothing. All that happened was my heart beat was slower and thats it. I've concluded that I'm one of those people that this medication just doesn't work on =( And even after 700 mg I still have pain but not as bad. I don't think I want to try taking anymore than the 700mg because I feel it probably won't do anything for me anyway. Plus my Doctor would never prescribe a dose that high for me when the recommended maximum dosage is 400 mg.
I also take 600mg of Neurontin (Gabapentin) in the morning and 900 mg in the evening. I figured Gaba would keep me from having a seizure when I took the 700 mg even though that wasn't really that high of a dosage compared to some people on here. I don't know about withdrawals because I haven't gone off of it yet but I think Advil works better for me than Tramadol so I might have to go back to that. But the reason I went on Tramadol in the first place was because I took about 3-4 Advil 2x's a day for at least 10 yrs and I was worried about the effects on my kidneys and liver.
I have seen this posted at least 5 times over as many months. Um, ok.
Yes tramadol will get you high I knew some one that was high all the time on it he allways ordered 200 at a time every 2 weeks from the Internet he now a marine he saw that his life was on a fast track to hell so he beat the odds and stopped cold turkey and joined
in my experience. when i first took tramadol mixed with codiene i did get a high (or what i thought was one) i now know (or think as im not a doc) that the high i though i was getting was like an overdose, i read the symptoms of tram od and it was the same :( i felt drowsy cudnt keep my eyes open dilated pupils cloudy looking eyes, etc but felt extremely relaxed like i cud sit totally still for hours and it wud feel like 5 mns. now im struggling trying 2 get off them :( its a cruel world and if i knew when i 1st took a pill that i wud b here now searching 4 answers 2 kick it , i would have never even thought about taking it! :(
I have been on and off Tramadol for the last two (2) years. Like I read earlier, it is more of a mood enhancer for me, and it alleviates some/most of my lower back pain caused by spondylolisthesis/badly pinched nerve which creates a constant and nagging pain in my butt and leg. I have an addictive personality and this one is a nasty bas$&rd. Bottom line, it works for me, as I am still taking via a prescription provided by my doctor. But you MUST ween yourself off, do NOT quit it cold turkey. I no someone who has taken both Tramadol for an extended period and heroin at a different extended period. He claims that the withdrawal is nearly identical for both (cold turkey). I have experienced it first hand. I now take three (3), fifty (50) mg in the morning, then the same in the early afternoon. I sleep good, I'm in a good mood and have energy and my pain is muffled, but dang the constipation...
When I need to take a break, I ween that regiment down to two (2), fifty (50) mg daily for two weeks. Then one week of two (2), fifty (50) mg in the morning and one (1), fifty (50) mg in the afternoon. Then at least one (1) week of one (1), fifty (50) mg in the morning and early afternoon. Then finally one (1) week of fifty (50) in the morning. It's still gonna suck, but not nearly as bad as cold turkey... trust me. This is based on my experience with the drug. It is my advice to ween off it when you need a break. It takes discipline and some math to plan it out according to when you need to stop your typical regiment in the prescription. If your loved one knows you are taking it, warn them of what is going to come the week you stop it... I plan to rent a hotel room for the first couple of days off it.
NO, I never got a high nor did I get addicted to it. I took Tramadol as prescribed, 50 mg every 4 to 6 hours steadily for 4 months along with 24/7 doses of Lorcet (an opiate). Then I went off of both of them completely for 5-6 days, then far less frequently after that. This was after getting nerve block injections which improved my migraines.
I had no bad side effects. The doctors thought I would need rehab, I later found out. Eventually I stopped the Tramadol completely because of drug interactions with Effexor (all SSRIs and SNRIs) and Trazodone.
I guess I must be unusual, but am not the only one on this website who also had the same experience.
I see this question come up every few weeks. ??
I was up to 400mg/day and never had any high or euphoria. Once my pharmacist told me I could increase my dose from 100mg - 300mg and I was in bed sick the whole day!
Good to see you Psychmajor. Although an old question, I might answer yes. There you go! Come back and post from time to time, I've enjoyed reading your threads.. Regards, pledge
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.